Alert archive / South Dakota / River Flood Warnings in 2011

River Flood Warning 19, NWS Aberdeen, SD

April 3, 2011Codington County, South Dakota

NWS Aberdeen, SD issued this river flood warning at Apr 3, 2011, 10:09 AM CDT for Codington County, South Dakota. It took effect at Apr 4, 2011, 1:00 AM CDT. It was in force for 56 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2011, 10:09 AM CDT (15:09 UTC)
In effect from
Apr 4, 2011, 1:00 AM CDT
Expired
Apr 6, 2011, 8:30 AM CDT
In force
56 hr
Issued by
NWS Aberdeen, SD
Flood severity
Minor

County Codington County, SD

The radar

The Aberdeen radar (KABR), 110 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Sioux River near Watertown (WTRS2).

Action stage
9 ft
Minor stage
10 ft
Moderate stage
11 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06479438, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WGUS43 KABR 031509
FLWABR
BULLETIN-IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
1009 AM CDT SUN APR 3 2011

...THE NATIONAL WEATHER SERVICE IN WFO ABERDEEN HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN SOUTH DAKOTA...

  BIG SIOUX RIVER ABOVE WATERTOWN 
  BIG SIOUX RIVER AT WATERTOWN - BROADWAY AVENUE 
  BIG SIOUX RIVER NEAR CASTLEWOOD 

.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT 
THE FORECASTS. 
 
RIVER LEVELS ON THE BIG SIOUX NORTH OF WATERTOWN AND AT
BROADWAY IN WATERTOWN HAVE BEGUN TO RISE AND ARE EXPECTED TO REACH
MINOR FLOOD LEVELS AS EARLY AS THIS EVENING. MINOR FLOODING IS
EXPECTED TO CONTINUE ON THE BIG SIOUX RIVER NEAR CASTLEWOOD FOR THE
NEXT FEW DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE 
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.

FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT 
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED MONDAY MORNING.

&&

SDC029-041909-
/O.NEW.KABR.FL.W.0019.110404T0600Z-110405T0600Z/
/WTRS2.1.ER.110404T0600Z.110404T1800Z.110405T0000Z.NO/
1009 AM CDT SUN APR 3 2011

THE NATIONAL WEATHER SERVICE IN WFO ABERDEEN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG SIOUX RIVER ABOVE WATERTOWN.
* AT  9 AM SUNDAY THE STAGE WAS 9.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND 
  CONTINUE TO RISE TO NEAR 10.1 FEET BY EARLY MONDAY AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY EVENING.
* AT 10.0 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND CROP LAND ARE 
  FLOODED.  

$$

SDC029-041909-
/O.NEW.KABR.FL.W.0020.110403T2000Z-000000T0000Z/
/WBWS2.1.ER.110403T2000Z.110404T1800Z.000000T0000Z.NR/
1009 AM CDT SUN APR 3 2011

THE NATIONAL WEATHER SERVICE IN WFO ABERDEEN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG SIOUX RIVER AT WATERTOWN - BROADWAY AVENUE.
* AT  9:00 AM SUNDAY THE STAGE WAS 10.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 11.8 FEET BY EARLY TUESDAY MORNING.


$$

SDC057-041909-
/O.NEW.KABR.FL.W.0021.110403T1509Z-000000T0000Z/
/CSWS2.1.ER.110403T0445Z.110404T1800Z.000000T0000Z.NR/
1009 AM CDT SUN APR 3 2011

THE NATIONAL WEATHER SERVICE IN WFO ABERDEEN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG SIOUX RIVER NEAR CASTLEWOOD.
* AT  8:45 AM SUNDAY THE STAGE WAS 11.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.6 FEET BY 
  MONDAY EVENING THEN BEGIN FALLING.
* AT 11.7 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND OTHER 
  AGRICULTURAL LAND WILL BE FLOODED.  

$$

&& 

LOCATION FLOOD  LATEST OBSERVED   MAXIMUM FORECAST   RECENT OBSERVED
         STAGE  STAGE  TIME       STAGE   TIME       CREST TIME

BIG SIOUX RIVER
WTRS2    10.0    9.70 SUN 9 AM    10.1  MON 1 PM    9.7  SUN 8 AM 
WBWS2    11.0   10.49 SUN 9 AM    11.8  MON 1 PM    10.5  SUN 8 AM 
CSWS2    11.0   11.14 SUN 9 AM    11.6  MON 1 PM    11.1  SUN 8 AM
4 follow-up statements
666 
WGUS83 KABR 041440
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
940 AM CDT MON APR 4 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...

  BIG SIOUX RIVER ABOVE WATERTOWN
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...
  BIG SIOUX RIVER NEAR WATERTOWN
  BIG SIOUX RIVER AT WATERTOWN - BROADWAY AVENUE
  BIG SIOUX RIVER NEAR CASTLEWOOD

.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT 
THE FORECASTS. 
 
THE BIG SIOUX RIVER NEAR WATERTOWN HAS REACHED FLOOD STAGE AND IS 
EXPECTED TO REMAIN ABOVE FLOOD FOR THE NEXT COUPLE OF DAYS. CRESTS
ARE EXPECTED TODAY OR TUESDAY DEPENDING ON LOCATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE 
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.

FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT 
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.

&&

SDC029-051800-
/O.EXT.KABR.FL.W.0019.000000T0000Z-110405T1800Z/
/WTRS2.1.ER.000000T0000Z.110404T1800Z.110405T1200Z.NO/
940 AM CDT MON APR 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER ABOVE WATERTOWN
* UNTIL TOMORROW MORNING...
* AT 09AM MONDAY THE STAGE WAS 10.2 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 10.0 FEET...
* FORECAST...THE RIVER ROSE ABOVE FLOOD STAGE  AND WILL CONTINUE 
  RISING TO NEAR 10.3 FEET BY THIS AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE TOMORROW MORNING.
* AT 10.0 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND CROP LAND ARE 
  FLOODED.  

$$

SDC029-051840-
/O.CON.KABR.FL.W.0017.000000T0000Z-000000T0000Z/
/WBSS2.1.SM.000000T0000Z.110405T0000Z.000000T0000Z.NO/
940 AM CDT MON APR 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR WATERTOWN
* UNTIL FURTHER NOTICE...
* AT 09AM MONDAY THE STAGE WAS 10.1 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 8.0 FEET...
* FORECAST...THE RIVER ROSE ABOVE FLOOD STAGE  AND WILL CONTINUE 
  RISING TO NEAR 10.3 FEET BY  THIS EVENING THEN BEGIN FALLING.


$$

SDC029-051840-
/O.CON.KABR.FL.W.0020.000000T0000Z-000000T0000Z/
/WBWS2.1.ER.110404T0945Z.110405T1800Z.000000T0000Z.NR/
940 AM CDT MON APR 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT WATERTOWN - BROADWAY AVENUE
* UNTIL FURTHER NOTICE...
* AT 09AM MONDAY THE STAGE WAS 11.1 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 11.0 FEET...
* FORECAST...THE RIVER ROSE ABOVE FLOOD STAGE EARLY THIS MORNING AND 
  WILL CONTINUE RISING TO NEAR 11.7 FEET BY TUESDAY AFTERNOON
  THEN BEGIN FALLING.


$$

SDC057-051840-
/O.CON.KABR.FL.W.0021.000000T0000Z-000000T0000Z/
/CSWS2.1.ER.110403T0445Z.110405T0600Z.000000T0000Z.NR/
940 AM CDT MON APR 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR CASTLEWOOD
* UNTIL FURTHER NOTICE...
* AT 08AM MONDAY THE STAGE WAS 11.4 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 11.0 FEET...
* FORECAST...THE RIVER ROSE ABOVE FLOOD STAGE  AND WILL CONTINUE 
  RISING TO NEAR 11.6 FEET BY MIDNIGHT TONIGHT THEN BEGIN 
  FALLING.
* AT 11.7 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND OTHER 
  AGRICULTURAL LAND WILL BE FLOODED.  

$$



&& 

LOCATION FLOOD  LATEST OBSERVED   MAXIMUM FORECAST   RECENT OBSERVED
         STAGE  STAGE  TIME       STAGE   TIME       CREST TIME



BIG SIOUX RIVER
WTRS2    10.0   10.23 MON 9 AM    10.3  MON 1 PM    10.2  MON 8 AM 
WBSS2    8.0   10.14 MON 9 AM    10.3  MON 7 PM    10.1  MON 8 AM 
WBWS2    11.0   11.08 MON 9 AM    11.7  TUE 1 PM    11.1  MON 8 AM 
CSWS2    11.0   11.44 MON 9 AM    11.6  TUE 1 AM    11.4  MON 8 AM
177 
WGUS43 KABR 051429
FLWABR
BULLETIN-IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
929 AM CDT TUE APR 5 2011

  BIG SIOUX RIVER NEAR WATERTOWN 
  BIG SIOUX RIVER AT WATERTOWN - BROADWAY AVENUE 
  BIG SIOUX RIVER NEAR CASTLEWOOD 
  BIG SIOUX RIVER ABOVE WATERTOWN 

.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT 
THE FORECASTS. 

THE BIG SIOUX RIVER NEAR WATERTOWN HAS REMAINS AT OR ABOVE FLOOD STAGE
AND IS EXPECTED TO REMAIN IN FLOOD FOR THE NEXT COUPLE OF DAYS. MOST LOCATIONS
WILL SEE CRESTS BETWEEN TODAY AND THURSDAY DUE TO ADDITIONAL SNOW MELT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE 
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.

FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT 
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.

&&

SDC029-061829-
/O.EXT.KABR.FL.W.0019.000000T0000Z-110407T0000Z/
/WTRS2.1.ER.110406T0000Z.110406T0600Z.110406T1800Z.NO/
929 AM CDT TUE APR 5 2011

THE FLOOD WARNING CONTINUES FOR 
  THE BIG SIOUX RIVER ABOVE WATERTOWN.* AT  9:01 AM TUESDAY THE STAGE WAS 9.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 10.1 FEET TONIGHT. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON.
* AT 10.0 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND CROP LAND ARE 
  FLOODED.  

$$

SDC029-061829-
/O.CON.KABR.FL.W.0017.000000T0000Z-000000T0000Z/
/WBSS2.1.SM.000000T0000Z.110406T1200Z.000000T0000Z.NR/
929 AM CDT TUE APR 5 2011

THE FLOOD WARNING CONTINUES FOR 
  THE BIG SIOUX RIVER NEAR WATERTOWN.* AT  8:15 AM TUESDAY THE STAGE WAS 10.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.7 FEET BY 
  WEDNESDAY EVENING THEN BEGIN FALLING.


$$

SDC029-061829-
/O.CON.KABR.FL.W.0020.000000T0000Z-000000T0000Z/
/WBWS2.1.ER.110404T0945Z.110407T0600Z.000000T0000Z.NR/
929 AM CDT TUE APR 5 2011

THE FLOOD WARNING CONTINUES FOR 
  THE BIG SIOUX RIVER AT WATERTOWN - BROADWAY AVENUE.* AT  9:00 AM TUESDAY THE STAGE WAS 11.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.7 FEET BY 
  THURSDAY EVENING THEN BEGIN FALLING.


$$

SDC057-061829-
/O.CON.KABR.FL.W.0021.000000T0000Z-000000T0000Z/
/CSWS2.1.ER.110403T0445Z.110407T0600Z.000000T0000Z.NR/
929 AM CDT TUE APR 5 2011

THE FLOOD WARNING CONTINUES FOR 
  THE BIG SIOUX RIVER NEAR CASTLEWOOD.* AT  8:45 AM TUESDAY THE STAGE WAS 11.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.7 FEET BY 
  THURSDAY EARLY AFTERNOON THEN BEGIN FALLING.
* AT 11.7 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND OTHER 
  AGRICULTURAL LAND WILL BE FLOODED.  

$$



&& 

LOCATION FLOOD  LATEST OBSERVED   MAXIMUM FORECAST   RECENT OBSERVED
         STAGE  STAGE  TIME       STAGE   TIME       CREST TIME



BIG SIOUX RIVER
WTRS2    10.0   9.72 TUE 9 AM    10.1  WED 1 AM    9.7  TUE 8 AM 
WBSS2    8.0   10.26 TUE 8 AM    10.7  WED 7 AM    10.3  TUE 8 AM 
WBWS2    11.0   11.21 TUE 9 AM    11.7  THU 1 AM    11.2  TUE 9 AM 
CSWS2    11.0   11.51 TUE 9 AM    11.7  THU 1 AM    11.5  TUE 8 AM
438 
WGUS83 KABR 060624
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
124 AM CDT WED APR 6 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...

  BIG SIOUX RIVER ABOVE WATERTOWN
  BIG SIOUX RIVER NEAR WATERTOWN
  BIG SIOUX RIVER AT WATERTOWN - BROADWAY AVENUE
  BIG SIOUX RIVER NEAR CASTLEWOOD

.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT 
THE FORECASTS. 

THE BIG SIOUX RIVER NEAR WATERTOWN REMAINS AT OR ABOVE FLOOD STAGE
AND IS EXPECTED TO REMAIN IN FLOOD FOR THE NEXT COUPLE OF DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE 
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.

FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT 
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED WEDNESDAY MORNING.

&&

SDC029-071024-
/O.EXT.KABR.FL.W.0019.000000T0000Z-110407T1800Z/
/WTRS2.1.SM.110406T1800Z.110406T1800Z.110407T1200Z.NO/
124 AM CDT WED APR 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER ABOVE WATERTOWN
* FROM THIS AFTERNOON UNTIL TOMORROW MORNING...
* AT 1 AM WEDNESDAY THE STAGE WAS 9.4 FEET...
* MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 10.0 FEET...
* AT 10.0 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND CROP LAND ARE 
  FLOODED.

$$

SDC029-071024-
/O.CON.KABR.FL.W.0017.000000T0000Z-000000T0000Z/
/WBSS2.1.SM.000000T0000Z.110406T1200Z.000000T0000Z.NR/
124 AM CDT WED APR 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR WATERTOWN
* UNTIL FURTHER NOTICE...
* AT 12 AM WEDNESDAY THE STAGE WAS 10.4 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 8.0 FEET...
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.7 FEET BY  
  THIS MORNING THEN BEGIN FALLING.


$$

SDC029-071024-
/O.CON.KABR.FL.W.0020.000000T0000Z-000000T0000Z/
/WBWS2.1.SM.110404T0945Z.110407T0600Z.000000T0000Z.NR/
124 AM CDT WED APR 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT WATERTOWN - BROADWAY AVENUE
* UNTIL FURTHER NOTICE...
* AT 1 AM WEDNESDAY THE STAGE WAS 11.3 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 11.0 FEET...
* FORECAST...THE RIVER AND WILL CONTINUE RISING TO NEAR 11.7 
  FEET BY LATE TONIGHT THEN BEGIN FALLING.


$$

SDC057-071024-
/O.CON.KABR.FL.W.0021.000000T0000Z-000000T0000Z/
/CSWS2.1.SM.110403T0445Z.110407T0600Z.000000T0000Z.NR/
124 AM CDT WED APR 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR CASTLEWOOD
* UNTIL FURTHER NOTICE...
* AT 12 AM WEDNESDAY THE STAGE WAS 11.4 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 11.0 FEET...
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.7 FEET BY  
  LATE TONIGHT THEN BEGIN FALLING.
* AT 11.7 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND OTHER 
  AGRICULTURAL LAND WILL BE FLOODED.

$$



&& 

LOCATION FLOOD  LATEST OBSERVED   MAXIMUM FORECAST   RECENT OBSERVED
         STAGE  STAGE  TIME       STAGE   TIME       CREST TIME



BIG SIOUX RIVER
WTRS2    10.0    9.39 WED 1 AM    10.0  WED 1 PM     9.4  WED 12 AM
WBSS2     8.0  10.35 WED 12 AM    10.7  WED 7 AM    10.3  WED 12 AM
WBWS2    11.0   11.29 WED 1 AM    11.7  THU 1 AM    11.3  TUE 11 PM
CSWS2    11.0   11.42 WED 1 AM    11.7  THU 1 AM    11.4  TUE 10 PM
139 
WGUS83 KABR 061330
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
830 AM CDT WED APR 6 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...

  BIG SIOUX RIVER ABOVE WATERTOWN
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...
  BIG SIOUX RIVER NEAR WATERTOWN
  BIG SIOUX RIVER AT WATERTOWN - BROADWAY AVENUE
  BIG SIOUX RIVER NEAR CASTLEWOOD

.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT 
THE FORECASTS. 
 
THE BIG SIOUX RIVER NEAR WATERTOWN WILL REMAIN AT OR ABOVE FLOOD STAGE 
FROM WATERTOWN SOUTH...WITH A CREST EXPECTED THURSDAY. THE BIG SIOUX WILL
REMAIN IN FLOOD THROUGH THE NEXT COUPLE OF DAYS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE 
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.

FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT 
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.

&&

SDC029-061400-
/O.CAN.KABR.FL.W.0019.000000T0000Z-110407T1800Z/
/WTRS2.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
830 AM CDT WED APR 6 2011

FORECAST INFORMATION FOR
  BIG SIOUX RIVER ABOVE WATERTOWN
* AT 08AM WEDNESDAY THE STAGE WAS 9.5 FEET...
* NO FLOODING IS CURRENTLY FORECAST...
* FLOOD STAGE IS 10.0 FEET...
* FORECAST...THE RIVER WILL RISE TO NEAR 9.8 FEET THURSDAY EARLY 
  AFTERNOON
* AT 10.0 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND CROP LAND ARE 
  FLOODED.  

$$

SDC029-071730-
/O.CON.KABR.FL.W.0017.000000T0000Z-000000T0000Z/
/WBSS2.1.SM.000000T0000Z.110407T1200Z.000000T0000Z.NR/
830 AM CDT WED APR 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR WATERTOWN
* UNTIL FURTHER NOTICE...
* AT 07AM WEDNESDAY THE STAGE WAS 10.4 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 8.0 FEET...
* FORECAST...THE RIVER ROSE ABOVE FLOOD STAGE  AND WILL CONTINUE 
  RISING TO NEAR 10.6 FEET BY THURSDAY MORNING THEN BEGIN FALLING.


$$

SDC029-071730-
/O.CON.KABR.FL.W.0020.000000T0000Z-000000T0000Z/
/WBWS2.1.SM.110404T0945Z.110407T1200Z.000000T0000Z.NO/
830 AM CDT WED APR 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT WATERTOWN - BROADWAY AVENUE
* UNTIL FURTHER NOTICE...
* AT 08AM WEDNESDAY THE STAGE WAS 11.3 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 11.0 FEET...
* FORECAST...THE RIVER ROSE ABOVE FLOOD STAGE  AND WILL CONTINUE 
  RISING TO NEAR 11.5 FEET BY THURSDAY MORNING THEN BEGIN FALLING.


$$

SDC057-071730-
/O.CON.KABR.FL.W.0021.000000T0000Z-000000T0000Z/
/CSWS2.1.SM.110403T0445Z.110408T0000Z.000000T0000Z.NR/
830 AM CDT WED APR 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR CASTLEWOOD
* UNTIL FURTHER NOTICE...
* AT 07AM WEDNESDAY THE STAGE WAS 11.4 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 11.0 FEET...
* FORECAST...THE RIVER ROSE ABOVE FLOOD STAGE  AND WILL CONTINUE 
  RISING TO NEAR 11.5 FEET BY THURSDAY EVENING THEN BEGIN FALLING.
* AT 11.7 FEET...SIGNIFICANT AMOUNTS OF PASTURE AND OTHER 
  AGRICULTURAL LAND WILL BE FLOODED.  

$$



&& 

LOCATION FLOOD  LATEST OBSERVED   MAXIMUM FORECAST   RECENT OBSERVED
         STAGE  STAGE  TIME       STAGE   TIME       CREST TIME



BIG SIOUX RIVER
WTRS2    10.0   9.47 WED 8 AM    9.8  THU 1 PM    9.5  WED 7 AM 
WBSS2    8.0   10.38 WED 7 AM    10.6  THU 7 AM    10.4  WED 7 AM 
WBWS2    11.0   11.34 WED 8 AM    11.5  THU 7 AM    11.3  WED 7 AM 
CSWS2    11.0   11.38 WED 8 AM    11.5  THU 7 PM    11.4  WED 5 AM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this river flood warning went out at Apr 3, 4:54 AM CDT, 5 hours 15 minutes earlier.

Area forecast discussion, Apr 3, 4:54 AM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
454 AM CDT SUN APR 3 2011

.SHORT TERM...TODAY THROUGH TUESDAY
FORECAST CHALLENGES INCLUDE PRECIPITATION CHANCES TODAY AND
TONIGHT...WIND SPEEDS TODAY THROUGH MONDAY...ALONG WITH
TEMPERATURES THROUGHOUT THE PERIOD.

CURRENTLY...WAA CLOUDINESS AND SPOTTY RAIN RETURNS ON RADAR
CONTINUE TO SHOW UP ON THE REGIONAL RADAR MOSAIC. SNOWFALL IS
BOTTLED UP ACROSS FAR NORTHERN NORTH DAKOTA. OVER THIS AREA...HAVE
HAD A HANDFUL OF CG'S AND WEAK ELEVATED THUNDERSTORMS OVER THE CWA
OVER THE PAST SEVERAL HOURS. TEMPERATURES ARE HOLDING GENERALLY IN
THE 30S AND 40S AS WELL.

TODAY AND TONIGHT...THE LARGE AREA OF PRECIPITATION OVER NORTHERN
NORTH DAKOTA WILL GRADUALLY SWING SOUTHWARD...AND IS EXPECTED TO
GRAZE THE FAR NORTHERN ZONES MAINLY BETWEEN 00Z THIS EVENING AND
12Z MONDAY. UNTIL THEN...THERE COULD STILL BE SOME PATCHY DRIZZLE
OR SCATTERED RAIN SHOWERS DURING THE DAY TODAY. STILL LOOKS LIKE
STRONG WINDS TO DEVELOP TODAY OUT WEST...SO CONTINUING THE WIND
ADVISORY OVER THE MISSOURI RIVER VALLEY TODAY. BUT...ALSO
EXTENDING IT EASTWARD INTO THIS EVENING...AND LASTING INTO MONDAY.

IF THERE IS ANY FALLING SNOW TONIGHT TO COMBINE WITH THE STRONG
NORTH WINDS...THE RESULT WOULD PRODUCE SOME AREAS OF BLOWING
SNOW...AND PERHAPS SOME LOCALIZED AREAS WHERE SUBSTANTIAL VISBY
REDUCTION WOULD BE POSSIBLE. SOMETHING TO CONSIDER AND CONTINUE TO
WATCH FOR.

TEMPERATURES TODAY WILL BE NEAR TO SLIGHTLY BELOW NORMAL...AND
THIS TEMPERATURE TREND SHOULD PERSIST INTO MONDAY. HOWEVER...A
WARM UP APPEARS TO BE IN STORE FOR TUESDAY BACK TO AT OR ABOVE
NORMAL.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
A WEAK SHORTWAVE TROUGH WILL SLIDE ACROSS THE NORTHERN PLAINS
TUESDAY NIGHT IN ASSOCIATION WITH A SURFACE COLD FRONT TRACKING
ACROSS THE PLAINS. MODELS IN DECENT AGREEMENT WITH THE POSSIBILITY
OF SOME LIGHT PRECIPITATION OCCURRING WITH THIS SYSTEM. NEARLY
ZONAL UPPER LEVEL FLOW SETS UP ON WEDNESDAY...THEN BECOMES
SOUTHWESTERLY AS A STRONG TROUGH DIGS DOWN THE WEST COAST
WEDNESDAY NIGHT THROUGH FRIDAY. WEAK SURFACE HIGH PRESSURE WILL
KEEP THINGS DRY WEDNESDAY...THEN A STRENGTHENING LOW PRESSURE
SYSTEM TRACKS ACROSS THE ROCKIES AND TO THE NORTHERN AND CENTRAL
PLAINS. SOME DIFFERENCES IN THE MODELS WITH THE TIMING OF
PRECIPITATION MOVING IN...WITH THE ECMWF BEING A BIT FASTER THAN
THE GFS. THE ECMWF ALSO TAKES THE LOW DIRECTLY OVER THE DAKOTAS
LATE THURSDAY NIGHT AND FRIDAY...WHILE THE GFS KEEPS A MORE
ELONGATED LOW OVER THE AREA. CURRENT FORECAST HAS SMALL POPS IN
FOR THURSDAY AND THURSDAY NIGHT...AND WILL NOT MAKE ANY CHANGES TO
THOSE TIME PERIODS. MODELS HINTING AT THE POSSIBILITY OF A DECENT
STORM SYSTEM AFFECTING THE AREA TOWARD NEXT WEEKEND...SO WILL
STICK WITH SOME SMALL POPS FRIDAY AND SATURDAY FOR NOW.

TEMPERATURES LOOK TO REMAIN FAIRLY MILD THROUGH THE EXTENDED
PERIOD AS H85 TEMPS STAY ABOVE ZERO. 40S AND 50S WILL BE COMMON
FOR HIGHS...WITH NIGHTTIME LOWS IN THE 30S.

&&

.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS EARLY THIS MORNING WILL MAKE WAY FOR MVFR CIGS
MOVING INTO THE REGION AFTER SUNRISE. AREAS OF FOG AND LIGHT
DRIZZLE ACROSS THE NORTHERN AND EASTERN CWA MAY ALLOW VSBYS TO
FALL INTO THE MVFR CATEGORY WITH THE LOWER CLOUDS. BY THIS
AFTERNOON...NORTHWEST WINDS WILL INCREASE INTO THE 15 TO 30 KNOT
RANGE.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY UNTIL 1 AM CDT /MIDNIGHT MDT/ MONDAY FOR CAMPBELL-
     CORSON-DEWEY-HUGHES-JONES-LYMAN-POTTER-STANLEY-SULLY-
     WALWORTH.

     WIND ADVISORY FROM 10 PM THIS EVENING TO 1 PM CDT MONDAY FOR
     CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS.

     WIND ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT MONDAY FOR
     BROWN-EDMUNDS-FAULK-MCPHERSON-SPINK.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 4 AM CDT MONDAY FOR
     BUFFALO-HAND-HYDE.

MN...WIND ADVISORY FROM 10 PM THIS EVENING TO 1 PM CDT MONDAY FOR BIG
     STONE.

&&

SHORT TERM...DORN
LONG TERM...PARKIN
AVIATION...PARKIN

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Apr 3, 5:50 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
550 AM CDT SUN APR 3 2011

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-041100-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
550 AM CDT SUN APR 3 2011 /450 AM MDT SUN APR 3 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS...SOME LIGHT FALLING SNOW AND SOME AREAS OF BLOWING
SNOW ARE ALL EXPECTED TONIGHT. VISIBILITY MAY BE REDUCED AT TIMES
IN WIND-FAVORED AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

DORN

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:12 AM CDTRiver Flood WarningABRRoberts49 hr
Apr 3, 10:09 AM CDTRiver Flood WarningABRCodington18 days
Apr 3, 10:09 AM CDTRiver Flood WarningABRHamlin16 days
Apr 3, 10:30 AM CDTRiver Flood WarningABRBrown5 days
Apr 3, 2:24 PM CDTAreal Flood WarningABRBrown4 days

Nearby

River Flood Warnings in South Dakota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.